MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.245S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective, and/or preventative action is proposed.This complaint will be accounted for, and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a patient underwent the revision surgery due to a broken trochanteric fixation nail advanced (tfna) nail.No fragments were generated.The broken device was removed easily without an additional intervention.The patient had a previous surgery on his hip on (b)(6) 2020, on an unknown year.The procedure and patient outcome were unknown.Concomitant devices reported: tfna fenestrated helical blade 105mm (part# 04.038.405, lot# 18p1884, quantity# 1); unknown screw (part# unknown, lot# unknown, quantity# unknown).This report is for one (1) 12mm/130 deg ti cann tfna 235mm/left - sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 04.037.245s, lot h698616: this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: a product investigation was completed: upon visual inspection, it was observed that the device was broken through the walls of the helical blade opening of the nail.A drill mark was noted to the device.There were scratches on the device which have no impact on the device functionality.No other issues were identified with the returned device.Dimensional inspection showed the relevant dimensions were conforming.Based on the date of manufacture the drawings, reflecting the current and manufactured revision were reviewed.The complaint condition was confirmed.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Relevant actions have been taken to address the issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional concomitant device: 11.0mm ti helical blade 100mm (part 456.305, lot h029260, quantity 1).

Brand Name
12MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10942847
Report Number2939274-2020-05433
Device Sequence Number3169930
Product Code HSB
UDI-Device Identifier10886982097293
UDI-Public(01)10886982097293
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.245S
Device Catalogue Number04.037.245S
Device Lot NumberH698616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date12/29/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11.0MM TI HELICAL BLADE 100MM; TFNA FENESTRATED HELICAL BLADE 105MM; UNK - SCREWS: TRAUMA; TFNA FENESTRATED HELICAL BLADE 105MM; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight75